Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 25, NWS Albuquerque, NM

July 27, 2014Colfax County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 27, 2014, 4:46 PM MDT for Colfax County, New Mexico. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2014, 4:46 PM MDT (22:46 UTC)
Expired
Jul 27, 2014, 6:45 PM MDT
In force
119 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Colfax County, NM

The radar

The Pueblo radar (KPUX), 195 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
2517 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WGUS55 KABQ 272246
FFWABQ
NMC007-280045-
/O.NEW.KABQ.FF.W.0025.140727T2246Z-140728T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
446 PM MDT SUN JUL 27 2014
 
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 645 PM MDT

* AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS NEAR RATON CREWS AIRPORT...OR
  ABOUT 11 MILES SOUTH OF RATON. THESE STORMS WERE PRODUCING VERY 
  HEAVY RAIN AND WERE NEARLY STATIONARY. RAINFALL AMOUNTS BETWEEN 
  ONE AND TWO INCHES WILL BE COMMON WITH THESE STORMS...ALTHOUGH 
  SPOTTY HIGHER AMOUNTS NEAR THREE INCHES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. DO NOT 
DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD 
DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3684 10461 3679 10429 3665 10432 3660 10452
      3664 10466

$$
2 follow-up statements
157 
WGUS75 KABQ 272315
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 PM MDT SUN JUL 27 2014

NMC007-280045-
/O.CON.KABQ.FF.W.0025.000000T0000Z-140728T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLFAX NM-
515 PM MDT SUN JUL 27 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR
CENTRAL COLFAX COUNTY...

AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN ALONG AND EAST OF 
INTERSTATE 25 NEAR RATON CREWS AIRPORT...OR ABOUT 11 MILES SOUTH OF 
RATON. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. 

THE RATON CREWS AIRPORT ASOS REPORTED 2.38 INCHES OF RAIN IN A
LITTLE OVER ONE HOUR. ALTHOUGH FLOODING HAS NOT BEEN DIRECTLY 
REPORTED...DANGEROUS FLOODING IS HIGHLY PROBABLE IN THE WARNED AREA
BASED ON RADAR PRECIPITATION ESTIMATES AND GIVEN THE RAIN REPORT
FROM THE RATON CREWS AIRPORT. INTERSTATE 25 AND HIGHWAY 64 SOUTH OF 
RATON ARE LIKELY INUNDATED WITH WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND DON'T DROWN!

&&

LAT...LON 3684 10461 3679 10429 3665 10432 3660 10452
      3664 10466

$$
536 
WGUS75 KABQ 280038
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
638 PM MDT SUN JUL 27 2014

NMC007-280046-
/O.EXP.KABQ.FF.W.0025.000000T0000Z-140728T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLFAX NM-
638 PM MDT SUN JUL 27 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM MDT FOR CENTRAL
COLFAX COUNTY...

ALTHOUGH RAIN HAS ENDED OVER THE WARNED AREA SOUTH OF RATON...
RUNOFF FROM EARLIER HEAVY RAINS WILL CONTINUE THROUGH THE EVENING
HOURS. 

TURN AROUND DON'T DROWN!

LAT...LON 3684 10461 3679 10429 3665 10432 3660 10452
      3664 10466

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:17 PM MDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 27, 3:17 PM MDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 PM MDT SUN JUL 27 2014

.SYNOPSIS...
AS DEEP MONSOON MOISTURE RETURNS TO CENTRAL AND NORTHERN NEW
MEXICO...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE
THE RULE THIS EVENING THROUGH TUESDAY NIGHT. SOME DRIER AIR WILL
WORK INTO NORTHWESTERN NEW MEXICO WEDNESDAY...LIMITING STORMS
THERE WHILE THE REMAINDER OF THE AREA REMAINS ACTIVE. ANOTHER
BACKDOOR FRONT WILL PUSH MOISTURE BACK INTO WESTERN NEW MEXICO
WEDNESDAY NIGHT AND THURSDAY. THE ACTIVE WEATHER PATTERN WILL
CONTINUE FRIDAY INTO NEXT WEEKEND AS A SERIES OF BACKDOOR FRONTS
PUSH THROUGH THE REGION BRINGING REINFORCING SHOTS OF DEEP
MOISTURE.

&&

.DISCUSSION...
WARM NIGHT/MORNING SET THE STATE FOR AN EARLY AND ACTIVE SHOW THIS
AFTERNOON AND EVENING. ACCORDING THE 12Z LOCAL WRF...MAIN CIRCULATION
CENTROID OF UPPER HIGH OVER TUCUMCARI AT 21Z. EAST TO SELY SFC
FLOW MAINLY BRINGING LOW LEVEL MOISTURE BACK INTO THE FORECAST
AREA. EAST TO SOUTHEAST STEERING LEVEL FLOW WILL SENDS MOST STORMS
SLOWLY TO THE NW THIS AFTERNOON AND EVENING. DEBRIS CLOUDS SO FAR
KEEPING THE NE PORTION OF THE STATE QUITE BUT SUSPECT WITH LOW 60S
DEWPOINTS POOLED OVER THIS AREA THAT ONCE THE CLOUDS CLEAR AND
THIS AREA WARMS INTO THE MID AND UPPER 80S AND OUTFLOWS APPROACH
FROM THE WEST/NW...DEEP CONVECTION WILL RESULT. NO CHANGES PLANNED
TO THE WATCH AT THIS POINT.

NAM AND LOCAL WRF MODEL PICKING UP ON WARM CORE CYCLONIC
CIRCULATION OVER THE BOOTHEEL. THIS FEATURE WILL LIKELY BRING A
ROUND OF SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST MOUNTAINS AND
CATRON COUNTY LATE TONIGHT. INCREASED PRECIPITATION CHANCES OVER
THIS REGION AFTER MIDNIGHT AS A RESULT. ANOTHER VERY ACTIVE DAY IN
STORE FOR MONDAY AS THIS DEEP MONSOON MOISTURE PLUME CONTINUES TO
LIFT NORTHWARD INTO ALL OF WRN NEW MEXICO MONDAY AFTERNOON AND
THEN INTO CENTRAL NM MONDAY EVENING. MONDAY WILL BE A MUCH MORE
CLASSIC TYPE MONSOON DAY WITH STEERING FLOW TAKING STORMS NORTH
AND NEWD...GIVING AREAS THAT HAVE NOT DONE ALL THAT WELL SO FAR
THIS MONSOON SEASON.

FOR TUESDAY...UPPER HIGH CENTER GETS FORCED SOUTH AS WARM-CORE SHORT-
WAVES/VORT LOBES ROUND OVER THE TOP. WLY FLOW ALOFT THAT DEVELOPS
OVER NM WILL BEGIN TO SEND THE DEEPER MOISTURE EWD ON TUESDAY.
MODELS ALL INDICATING THAT CONVECTION WILL GET A RELATIVELY EARLY
START AND MOVE SEWD AROUND 10KTS TUESDAY AFTERNOON AND EVENING.
DEVELOPING NORTHWEST FLOW ALOFT BRINGS IN SOME DRIER AIR FROM THE
EASTERN GREAT BASIN INTO WEST- CENTRAL AND NW NM WEDNESDAY. LONGER
LIVED SHOWERS AND STORMS SHOULD BE QUITE LIMITED THERE AS UPDRAFTS
ENTRAIN A GOOD AMOUNT OF THE DRY AIR ALOFT. NLY FLOW ON EAST OF
THE HIGH CIRCULATION...HOWEVER...BRINGS ANOTHER BACKDOOR COLD
FRONT INTO NE NM WEDNESDAY. THIS FRONT WILL SEND DEEP MOISTURE
BACK WWD WEDNESDAY NIGHT AND THURSDAY.

UPPER HIGH CENTER REMAINS WEST OF NM THURSDAY THROUGH NEXT WEEKEND
AS BACKDOOR FRONTS CONTINUE TO REINFORCE LOW LEVEL MOISTURE/HIGH
PWATS. EXPECT ABOVE AVERAGE ROUNDS OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS EACH DAY AS A RESULT...PARTICULARLY CENTRAL
MOUNTAINS EAST.

33

&&

.FIRE WEATHER...
NO SIGNIFICANT CHANGES MADE TO THE GRIDDED FORECAST. TODAY REMAINS
THE SIGNIFICANT TRANSITION DAY TO HIGHER HUMIDITY AND LARGER WETTING
RAIN FOOTPRINTS ASSOCIATED WITH THUNDERSTORMS. AS STATED PAST FEW DAYS
...UPCOMING PERIOD HAS THE POTENTIAL OF BEING THE MOST ACTIVE SINCE
THE MONSOON BEGAN.

AS FAR AS REST OF TODAY...DRIER AIR FOUND ACROSS SOUTH CENTRAL
AREAS...OTHERWISE RISING HUMIDITY PRETTY MUCH AREAWIDE. VIGOROUS
BACK DOOR COLD FRONT WILL QUICKLY TRANSITION FROM THE EAST TO THE
WEST TONIGHT. RH RECOVERIES WILL GO UP PRETTY MUCH AREAWIDE. EXPECT
SOME PRETTY STRONG GAP WINDS ALONG THE CENTRAL MTNS THIS EVENING.

THE AREA OF DRIER MORE STABLE AIR WILL SHRINK EVEN FURTHER OVER SOUTH
CENTRAL/SOUTHEAST AREAS ON MONDAY. THE MAIN FOCUS FOR WETTING
THUNDERSTORMS WILL BE FOUND ALONG THE CONTINENTAL DIVIDE AS WELL AS
OVER THE NORTH CENTRAL MTNS. HUMIDITY VALUES WILL CONTINUE TO TREND
HIGHER.

IT APPEARS THAT CONCENTRATED AREA FOR WETTING RAIN WILL SHIFT ACROSS
THE NORTHERN THIRD ON TUESDAY AS THE HIGH PRESSURE CELLS ELONGATES
OVER SOUTHERN AZ/NM INTO TEXAS. NORTHEAST PLAINS AND SANGRES SHOULD
DO REALLY WELL FOR RAINFALL.

BOTH ECMWF/GFS SHOWING A DRYING TREND OVER WESTERN AREAS WEDNESDAY.
THIS IS DUE TO THE HIGH PRESSURE AREA SHIFTING FURTHER WEST AND
ALLOWING DRIER AIR TO ENTRAIN INTO THE STATE FROM THE GREAT BASIN.
EITHER WAY...WETTING STORMS...PERHAPS HEAVY WILL BE FOUND ACROSS THE
NORTHEAST THIRD TO HALF AS ANOTHER BACK DOOR COLD FRONT PUSHES IN
FROM THE NORTHEAST. THIS FRONT WILL PUSH WESTWARD WEDNESDAY NIGHT
AND PROVIDE HIGHER DEWPOINTS ONCE AGAIN TO WESTERN AREAS.

THURSDAY LOOKS TO BE PRETTY ACTIVE WITH WETTING RAIN POTENTIAL WEST
AND NORTH. BASED ON THE UPPER HIGH POSITION TO THE WEST...FRIDAY
LOOKS TO BE PRETTY ACTIVE ALONG THE CENTRAL MTNS AND EASTERN PLAINS.
ANOTHER BACK DOOR COLD FRONT EXPECTED DURING THE WEEKEND AND WOULD
FAVOR THE EASTERN HALF TO TWO THIRDS WITH WETTING RAIN AND ANOTHER
ROUND OF COOLER TEMPS/HIGHER RH.

MIXING HEIGHTS WILL LOWER DUE TO FRONTAL INTRUSIONS DURING THE NEXT
SEVERAL DAYS ALTHOUGH WEDNESDAY/S VALUES COME UP SOME DUE TO THE
DRIER AIR ACROSS THE WEST/SOUTH.

50

&&

.AVIATION...
18Z TAF CYCLE
UPTICK IN CONVECTION AND TS/SH IMPACTS TODAY/TONIGHT. BACK DOOR
COLD FRONT CURRENTLY PUSHING INTO NC/NE AREAS AND WILL PROGRESS
SOUTH AND WESTWARD REST OF TODAY INTO TONIGHT. STORMS ALONG THE
FRONTAL BOUNDARY WILL BECOME STRONG AT TIMES AND PRODUCE VIS AND
PERHAPS CIG RESTRICTIONS FOR A SHORT TIME. MAINLY MVFR CIGS OR MTN
TOP OBSCD. FAR SW AREAS SHOULD ALSO SEE SOME STRONGER STORMS WITH
LOWER CIGS THAT COULD OBSC MTN TOPS FOR A PERIOD OF TIME. MOST
LIKELY TERMINAL IMPACTS REST OF TODAY/THIS EVENING INCLUDE LVS/SAF
AND TCC. ROW LOOKS LEAST LIKELY TO BE IMPACTED. ABQ/AEG ON THE
FRINGE BUT EXPECT TO SEE BIGGER STORMS FROM THOSE TERMINAL LOCATIONS.
USING VCSH/TS AS A PLACEHOLDER RIGHT NOW...UNTIL CAN GAUGE BETTER
STORM TRENDS AND FRONTAL PUSH. GAP WIND WILL BE STRONG LATE THIS
AFTERNOON/EVENING FOR ABQ SO PUT IN 35KT. AWW WIND SPEEDS POSSIBLE
AT ABQ BUT WITH CONVECTION AROUND COULD BE A HYBRID CASE. WILL
MONITOR ACCORDINGLY. MVFR CIG POSSIBLE AT LVS FOLLOWING THE MAIN
FRONTAL PUSH AND RAIN. GUIDANCE NOT REAL STRONG BUT THE PATTERN IS
THERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  90  65  88 /  50  20  50  40
DULCE...........................  55  86  54  81 /  50  30  50  60
CUBA............................  57  84  56  81 /  50  50  40  60
GALLUP..........................  60  85  59  87 /  30  30  30  40
EL MORRO........................  57  80  55  80 /  40  40  40  60
GRANTS..........................  58  86  57  84 /  30  30  30  50
QUEMADO.........................  59  78  57  80 /  30  30  30  40
GLENWOOD........................  61  86  59  88 /  40  20  20  30
CHAMA...........................  50  79  49  75 /  50  40  50  60
LOS ALAMOS......................  60  81  59  77 /  40  40  40  60
PECOS...........................  57  78  57  75 /  50  60  50  60
CERRO/QUESTA....................  53  78  53  75 /  40  40  30  60
RED RIVER.......................  48  67  47  65 /  60  60  40  70
ANGEL FIRE......................  46  72  45  71 /  60  50  30  60
TAOS............................  54  80  53  76 /  40  30  30  40
MORA............................  54  75  54  74 /  80  50  50  50
ESPANOLA........................  60  86  60  82 /  30  20  30  40
SANTA FE........................  58  81  60  78 /  40  40  40  50
SANTA FE AIRPORT................  57  85  60  81 /  30  30  40  50
ALBUQUERQUE FOOTHILLS...........  64  86  65  84 /  30  30  40  50
ALBUQUERQUE HEIGHTS.............  66  88  68  86 /  20  10  30  40
ALBUQUERQUE VALLEY..............  64  90  64  88 /  20   5  30  30
ALBUQUERQUE WEST MESA...........  66  89  67  87 /  20  10  30  40
LOS LUNAS.......................  67  89  66  87 /  20  10  30  30
RIO RANCHO......................  67  89  67  87 /  30  20  40  40
SOCORRO.........................  69  94  69  92 /  20  10  20  40
SANDIA PARK/CEDAR CREST.........  56  82  59  82 /  40  30  40  50
TIJERAS.........................  57  83  59  83 /  30  30  40  40
MORIARTY/ESTANCIA...............  55  84  56  84 /  30  20  40  40
CLINES CORNERS..................  58  80  59  80 /  40  30  40  50
GRAN QUIVIRA....................  61  84  62  83 /  20  30  30  40
CARRIZOZO.......................  65  86  64  85 /  20  30  30  40
RUIDOSO.........................  58  82  57  81 /  20  60  30  60
CAPULIN.........................  56  75  58  76 /  60  60  30  60
RATON...........................  57  80  57  80 /  60  50  40  50
SPRINGER........................  59  80  59  81 /  50  30  40  40
LAS VEGAS.......................  56  78  57  78 /  70  40  40  60
CLAYTON.........................  62  81  63  85 /  50  30  30  50
ROY.............................  61  78  62  80 /  60  30  30  50
CONCHAS.........................  68  87  68  88 /  50  20  30  40
SANTA ROSA......................  66  87  67  86 /  50  20  30  30
TUCUMCARI.......................  68  89  69  89 /  40  20  30  50
CLOVIS..........................  65  87  65  86 /  30  30  20  40
PORTALES........................  67  90  67  89 /  30  30  20  40
FORT SUMNER.....................  69  89  69  89 /  30  30  30  30
ROSWELL.........................  71  95  71  95 /  10  10  30  20
PICACHO.........................  66  87  66  87 /  10  30  30  40
ELK.............................  64  82  61  81 /  10  50  30  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES...NMZ515-527>534.

&&

33
Hazardous weather outlook, Jul 27, 5:05 AM MDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
505 AM MDT SUN JUL 27 2014

NMZ501>540-281200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
505 AM MDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO FAVOR NORTH
CENTRAL...NORTHEAST AND EAST CENTRAL NEW MEXICO...WHERE POTENTIAL
FOR HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING...IS MOST
LIKELY. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR WITH ANY STORM DUE
TO SLOW CELL MOVEMENT AND INTERSECTING STORM OUTFLOW BOUNDARIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL PERSIST MAINLY DURING THE
AFTERNOON AND NIGHTTIME HOURS OVER NORTHERN AND CENTRAL NEW MEXICO.
SLOW MOVEMENT OF STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH
COULD LEAD TO FLOODING. STORMS MAY ALSO PRODUCE SMALL HAIL...AND
GUSTY WINDS IN EXCESS OF 50 MPH. THE TUESDAY THROUGH THURSDAY PERIOD
COULD BE ESPECIALLY ACTIVE AS THE AFFECTS OF SURFACE FRONTS AND WEAK
DISTURBANCES ENHANCE STORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA
THE WEB AT WEATHER.GOV/ABQ. SPOTTERS CAN ALSO SUBMIT WEATHER REPORTS
AND PHOTOS TO OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M
W X.

In the hours before

Special weather statement, Jul 27, 2:11 PM MDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
211 PM MDT SUN JUL 27 2014

NMZ505-506-508-272045-
SOUTHWEST MOUNTAINS-WEST CENTRAL MOUNTAINS-WEST CENTRAL PLATEAU-
211 PM MDT SUN JUL 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CATRON AND SOUTHERN
CIBOLA COUNTIES THROUGH 245 PM MDT...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF QUEMADO...OR ABOUT 41 MILES
NORTHWEST OF DATIL...MOVING NORTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHERN CATRON AND EXTREME SOUTHERN CIBOLA COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3450 10866 3473 10847 3451 10828 3438 10840
TIME...MOT...LOC 2011Z 141DEG 10KT 3451 10844

CA
Special weather statement, Jul 27, 2:25 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
225 PM MDT SUN JUL 27 2014

NMZ508-509-272100-
SAN FRANCISCO RIVER VALLEY-SOUTHWEST MOUNTAINS-
225 PM MDT SUN JUL 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CATRON COUNTY THROUGH 300
PM MDT...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF CRUZVILLE...OR ABOUT 6 MILES
NORTH OF RESERVE...MOVING WEST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...LUNA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3379 10901 3402 10888 3380 10865 3371 10873
TIME...MOT...LOC 2025Z 111DEG 13KT 3380 10878

CA
Special weather statement, Jul 27, 3:13 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 PM MDT SUN JUL 27 2014

NMZ505-506-272145-
WEST CENTRAL MOUNTAINS-WEST CENTRAL PLATEAU-
313 PM MDT SUN JUL 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN MCKINLEY AND
WESTERN CIBOLA COUNTIES THROUGH 345 PM MDT...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF FENCE LAKE...OR ABOUT 27
MILES SOUTHEAST OF ZUNI PUEBLO...MOVING NORTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHERN MCKINLEY AND WESTERN CIBOLA COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3485 10878 3500 10859 3476 10843 3464 10855
TIME...MOT...LOC 2114Z 139DEG 10KT 3477 10859

CA
Special weather statement, Jul 27, 3:35 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT SUN JUL 27 2014

NMZ527-528-272200-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
335 PM MDT SUN JUL 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 400
PM MDT...

AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RATON CREWS AIRPORT...OR ABOUT 8 MILES SOUTH
OF RATON.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
COLFAX COUNTY.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 438 AND 448...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3685 10455 3685 10433 3673 10430 3668 10453
TIME...MOT...LOC 2135Z 266DEG 2KT 3677 10443

CA
Special weather statement, Jul 27, 3:48 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT SUN JUL 27 2014

NMZ519-272215-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
348 PM MDT SUN JUL 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VALENCIA COUNTY THROUGH
415 PM MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOS CHAVEZ...OR ABOUT 5 MILES SOUTHWEST OF
LOS LUNAS...MOVING NORTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
VALENCIA COUNTY.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 196 AND 202...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3475 10699 3487 10688 3479 10674 3470 10677
TIME...MOT...LOC 2149Z 116DEG 8KT 3478 10684

CA
Special weather statement, Jul 27, 4:19 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
419 PM MDT SUN JUL 27 2014

NMZ527-528-272245-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
419 PM MDT SUN JUL 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 445
PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RATON CREWS AIRPORT...OR ABOUT 11 MILES
SOUTH OF RATON.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

HAIL MAY ACCUMULATE TO SEVERAL INCHES IN DEPTH ON INTERSTATE 25 SOUTH
OF RATON NEAR RATON CREWS AIRPORT.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 435 AND 449...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3688 10455 3683 10428 3663 10436 3666 10458
TIME...MOT...LOC 2218Z 192DEG 1KT 3673 10445

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:32 PM MDTSpecial Weather StatementABQTorrance28 min
Jul 26, 7:21 PM MDTSpecial Weather StatementABQUnion39 min
Jul 26, 7:45 PM MDTAreal Flood AdvisoryABQUnion2 hr
Jul 26, 8:11 PM MDTAreal Flood AdvisoryABQUnion2 hr
Jul 26, 9:07 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval113 min
Jul 27, 12:19 PM MDTAreal Flood AdvisoryABQColfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos116 min
Jul 27, 1:17 PM MDTAreal Flood AdvisoryABQSanta Fe118 min
Jul 27, 1:19 PM MDTSpecial Weather StatementABQSanta Fe26 min
Jul 27, 1:33 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval3 hr
Jul 27, 1:36 PM MDTSpecial Weather StatementABQSanta Fe24 min
Jul 27, 1:38 PM MDTSpecial Weather StatementABQCatron37 min
Jul 27, 1:44 PM MDTAreal Flood AdvisoryABQCatron3 hr
Jul 27, 2:02 PM MDTSpecial Weather StatementABQSanta Fe28 min
Jul 27, 2:07 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe113 min
Jul 27, 2:11 PM MDTSpecial Weather StatementABQ34 min
Jul 27, 2:23 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe3 hr
Jul 27, 2:25 PM MDTSpecial Weather StatementABQCatron35 min
Jul 27, 2:45 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval2 hr
Jul 27, 2:53 PM MDTAreal Flood AdvisoryABQColfax112 min
Jul 27, 3:13 PM MDTSpecial Weather StatementABQ32 min
Jul 27, 3:35 PM MDTSpecial Weather StatementABQColfax25 min
Jul 27, 3:48 PM MDTSpecial Weather StatementABQValencia27 min
Jul 27, 4:03 PM MDTAreal Flood AdvisoryABQSandoval117 min
Jul 27, 4:11 PM MDTAreal Flood AdvisoryABQColfax2 hr
Jul 27, 4:19 PM MDTSpecial Weather StatementABQColfax26 min
Jul 27, 5:01 PM MDTFlash Flood WarningABQSandoval3 hr
Jul 27, 5:31 PM MDTAreal Flood AdvisoryABQColfax119 min
Jul 27, 5:48 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe117 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.